New York, 2011Flash Flood and Flood in New York, September 29, 2011
September 29, 2011 · NWS ALY · 2 events in 2 counties and zones
A low pressure system moved gradually eastward across east central New York on Thursday, September 29th. A line of showers and scattered thunderstorms producing heavy rainfall moved slowly eastward across Ulster County into Dutchess County during the early morning hours ahead of the system's frontal boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved gradually eastward across east central New York on Thursday, September 29th. A line of showers and scattered thunderstorms producing heavy rainfall moved slowly eastward across Ulster County into Dutchess County during the early morning hours ahead of the system's frontal boundaries. Portions of Ulster County received very heavy rainfall on Wednesday, September 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 29, 5:47 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 29, 5:47 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
647 AM EDT THU SEP 29 2011
.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE COLD FRONT WILL TRACK
EASTWARD ACROSS THE GREAT LAKES AND EVENTUALLY THE NORTHEAST TODAY
INTO THIS EVENING...BRINGING SHOWERS WITH LOCALLY HEAVY RAINFALL. A
SECOND COLD FRONT WILL PASS THROUGH FRIDAY NIGHT...BRINGING MUCH
COLDER TEMPERATURES FOR THE WEEKEND. UNSETTLED WEATHER WILL LINGER
THROUGH AT LEAST SATURDAY...AS LOW PRESSURE FORMS OVER NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 645 AM...MADE SOME ADJUSTMENTS TO ACCOUNT FOR SWATH OF
SHOWERS MOVING MORE RAPIDLY EASTWARD THAN PREVIOUSLY ANTICIPATED.
MAIN AREA OF RAINFALL WITH EMBEDDED THUNDER AND DOWNPOURS NOW
SLICING THROUGH THE CENTRAL PORTION OF THE AREA JUST NOT ENTERING
THE CAPITAL DISTRICT AND UPPER HUDSON VALLEY. HEAVIEST ECHOES HAVE
BEEN ACROSS THE EASTERN CATSKILLS INTO COLUMBIA INTO DUTCHESS
COUNTIES OVER THE LAST HOUR. THIS AREA OF RAIN MAY SLOW ITS
PROGRESS OR EVEN RE-DEVELOP AS THE UPPER FORCING WILL BE ONLY
GRADUALLY LIFTING NORTHEASTWARD TODAY.
PREVIOUS NEAR TERM DISCUSSION...
AS OF 400 AM...AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS AND HEAVY
DOWNPOURS OVER CENTRAL NY AND NE PA STARTING TO ROTATE NORTHEASTWARD
AS A SHORTWAVE TROF ON THE EASTERN PERIPHERY OF THE CUT-OFF LOW
POSITIONED OVER THE GREAT LAKES MOVES INTO OUR REGION. WILL CONTINUE
TO MENTION LOCALLY HEAVY RAINFALL. IT WILL TAKE SOME TIME FOR THE
ENTIRE BAND OF SHOWERS TO MOVE EAST INTO OUR AREA...ALTHOUGH THE
CATSKILLS AND SCHOHARIE/WESTERN MOHAWK VALLEY WILL EXPERIENCE THE
SHOWERS/DOWNPOURS FIRST.
MOISTURE STILL QUITE HIGH FOR THIS TIME OF YEAR WITH PWATS OF +1 TO
+2 STDEV OVER THE REGION TODAY. AS THE CUT-OFF LOW STARTS TO MIGRATE
EAST IT IS FORECAST TO BECOME AN OPEN WAVE TROF WITH THE SURFACE
REFLECTION A COLD FRONT THAT WILL PASS THROUGH FROM WEST TO EAST
THIS EVENING. SINCE THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE
THROUGH THE DAY AND INTO PART OF THE EVENING...HAVE EXTENDED THE
FLOOD WATCH UNTIL 8 PM FOR AREAS FROM THE CAPITAL REGION WEST AND
SOUTH THROUGH THE MOHAWK VALLEY AND EASTERN CATSKILLS. ALSO ADDED
HERKIMER COUNTY TO THE WATCH DUE TO WET ANTECEDENT CONDITIONS FROM
HEAVY RAIN TUESDAY NIGHT. OUTSIDE OF THE WATCH...RIVER FLOODING IS
NOT EXPECTED ALTHOUGH LOCALIZED FLASH FLOODING IS POSSIBLE WHERE
PERSISTENT AND/OR TRAINING DOWNPOURS OCCUR.
THERE IS ALSO A NONZERO THREAT FOR ISOLATED SEVERE WEATHER DUE TO
STRONG DEEP LAYER 0-6 KM SHEAR OF 40-50 KT. THE MAIN INHIBITING
FACTOR IS LIMITED INSTABILITY WITH TALL-SKINNY CAPE SO THAT UPDRAFT
STRENGTH WILL LIKELY NOT BE ENOUGH TO SUSTAIN ROTATING UPDRAFTS IN
MOST CASES. SOME LINEAR AND OR BRIEFLY ROTATING CELLS WILL BE
POSSIBLE AND CAN ALREADY BE SEEN IN CENTRAL NY THIS MORNING. BRIEF
STRONG WIND GUSTS AND/OR SPIN-UPS WILL BE POSSIBLE BUT THREAT IS
RATHER LOW. STILL...WILL HAVE TO KEEP AN EYE ON ANY POTENTIAL CELLS
THAT MAY SHOW ROTATIONAL CHARACTERISTICS.
TEMPS WILL NOT RISE MUCH TODAY DUE TO EXTENSIVE CLOUD COVER AND
RAINFALL. IT WILL REMAIN RELATIVELY HUMID...ALTHOUGH THIS LOOKS TO
BE THE LAST DAY WHERE DEWPOINTS WILL BE IN THE 60S FOR A WHILE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 420 AM...SHOWERS WILL TAPER OFF FROM WEST TO EAST EARLY THIS
EVENING...AS THE UPPER TROF AXIS AND SURFACE COLD FRONT MOVE
THROUGH. WILL TAPER DOWN POPS TO CHANCE BY MID EVENING...THEN
GRADUALLY LOWER OVERNIGHT AS A WEDGE OF DRIER AIR MOVES INTO THE
REGION. TEMPS WILL BE COOLER THAN PREVIOUS NIGHTS...BUT STILL AROUND
5-10 DEGREES ABOVE NORMAL.
FRIDAY INTO FRIDAY NIGHT...MORE ENERGY WILL BE DROPPING DOWN ACROSS
THE GREAT LAKES AND A DEEP TROF FORMS IN RESPONSE TO STRONG RIDGING
DEVELOPING ACROSS THE NORTHERN PLAINS INTO CENTRAL CANADA. MOST OF
THE SHOWER ACTIVITY WILL OCCUR WEST OF OUR REGION...ALTHOUGH
ISOLATED TO SCATTERED SHOWERS CANNOT BE RULED OUT ESPECIALLY LATE IN
THE DAY INTO FRIDAY NIGHT MAINLY WEST OF ALBANY AS THE TROF
GRADUALLY SHIFTS EASTWARD. A SOUTHWEST BREEZE WILL STRENGTHEN DURING
THE DAY WITH GOOD MIXING CONDITIONS DEVELOPING. A DOWNSLOPE
COMPONENT OFF THE CATSKILLS MAY HELP BOOST TEMPS IN THE LOWER 70S
MAINLY FROM THE CAPITAL REGION SOUTHWARD. ELSEWHERE EXPECTING HIGHS
MAINLY IN THE UPPER 60S. WINDS COULD GUST TO 25 MPH...ESPECIALLY
DURING THE AFTERNOON.
THE FORECAST BECOMES MORE COMPLEX AND UNCERTAIN FOR SATURDAY...AS
MOST SOURCES OF GUIDANCE HAVE BEEN TRENDING TOWARDS THE DEEP TROF
FORMING A CLOSED LOW. DEPENDING ON WHERE THE UPPER LOW CLOSES
OFF...SATURDAY COULD FEATURE WET AND COOL CONDITIONS. THE GFS/GGEM
HAVE THE UPPER LOW CLOSING OFF OVER EASTERN PA/NJ...WHICH WOULD
ALLOW FOR AND EASTERLY FETCH OFF THE ATLANTIC TO BRING RAIN INTO OUR
AREA AS A SURFACE LOW FORMS NEAR SOUTHERN NEW ENGLAND. THE NAM/ECMWF
SHOW THE UPPER LOW MOVING NORTHWARD AS IT FORMS BUT THE ECMWF STILL
PRODUCES RAINFALL FOR SATURDAY WHILE THE NAM IS DRIER. WILL CONTINUE
TO GRADUALLY RAISE POPS TO HIGH CHANCE FOR NOW. TEMPS WILL BE MUCH
COLDER...ESPECIALLY WITH CLOUDIER SKIES NOW EXPECTED. TEMPS WILL
STRUGGLE TO GET OUT OF THE 50S IN MANY LOCATIONS ESPECIALLY FROM THE
CAPITAL REGION WEST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GFS/ECMWF IN GENERAL AGREEMENT THAT THE UPPER LOW WILL LINGER OVER
THE REGION INTO MONDAY...THEN FINALLY DEPART MONDAY NIGHT. THE 00Z
NAM KEPT THE UPPER LOW/TROF MORE PROGRESSIVE AND HAD THE REGION IN
DRY WEATHER BY SUNDAY MORNING. HOWEVER...A LOOK AT THE 06Z NAM SHOWS
IT TO BE MORE SIMILAR WITH THE SLOW MOVING GFS/ECMWF SOLUTIONS.
IN GENERAL HAVE DELAYED THE DEPARTURE OF THE UPPER LOW AND
ASSOCIATED PCPN COMPARED TO THE PREVIOUS FORECAST...BUT HAVE
CONTINUED TO BE A BIT MORE OPTIMISTIC THAN THE MODELS. GENERALLY
HIGH CHANCE POPS FOR SATURDAY NIGHT...THEN SLOWLY DECREASING TO ONLY
SLIGHT CHANCE POPS BY MONDAY...WITH THE SOUTHWEST PART OF THE
FORECAST AREA DRY ON MONDAY. IT IS EVEN COLD ENOUGH DURING THE
PERIOD WHEN PCPN IS POSSIBLE T INCLUDE THE MENTION OF RAIN/SNOW
SHOWERS LATE AT NIGHT AND EARLY IN THE MORNING ACROSS THE HIGHEST
TERRAIN.
AFTER THAT...A SPRAWLING HIGH PRESSURE AREA WILL BUILD SOUTH FROM
CENTRAL CANADA FOR THE MID WEEK PERIOD. MAINLY DRY CONDITIONS MONDAY
NIGHT INTO WEDNESDAY...BUT QUITE CHILLY.
LOWS SATURDAY NIGHT WILL BE IN THE MID 30S TO MID 40S. HIGHS SUNDAY
MID 40S TO MID 50S. LOWS SUNDAY NIGHT IN THE 30S AND LOWER 40S.
HIGHS MONDAY MID 50S TO MID 60S. LOWS MONDAY NIGHT GENERALLY IN THE
40S. HIGHS TUESDAY IN THE UPPER 50S AND 60S. LOWS TUESDAY NIGHT IN
THE UPPER 30S AND 40S...AND HIGHS WEDNESDAY IN THE MID 40S TO MID
50S.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
CIGS/VSBYS QUITE VARIABLE OVER THE KGFL/KALB/KPOU TAF SITES AND
RANGE FROM VFR TO IFR. CIGS/VSBYS WILL TEND TO DETERIORATE THROUGH
THE MORNING AS A STRONG UPPER LEVEL TROUGH MOVES NORTHWARD ACROSS
THE REGION. MAINLY MVFR TO IFR CONDITIONS EXPECTED BETWEEN ABOUT
08Z AND AND 17Z. AFTER 17Z CONDITIONS WILL SLOWLY IMPROVE FROM
SOUTH TO NORTH WITH KPOU BECOMING MAINLY VFR AFTER 17Z...AFTER 20Z
AT KALB...AND AFTER 22Z AT KGFL. CONVECTION POSSIBLE TODAY...BUT
DIFFICULT TO PINPOINT...SO HAVE INCLUDED CB IN THE CLOUD GROUPS
FOR ALL THREE TAF SITES...GENERALLY BETWEEN 07Z AND 23Z.
SURFACE WINDS WILL BE LIGHT AND VARIABLE OR CALM UNTIL AFTER
SUNRISE...THEN BECOME LIGHT SOUTH AT LESS THAN 8 KTS. AS THE TROF
MOVES THROUGH DURING THE AFTERNOON...WINDS WILL SHIFT TO SOUTHWEST
AT 5 TO 10 KTS.
OUTLOOK...
THU NGT-FRI...CHC VFR/MVFR IN -SHRA.
FRI NGT...MAINLY VFR...SLGT CHC -SHRA
SAT-SAT NGT...CHC MVFR/IFR -SHRA.
SUN-MON...MAINLY VFR...NO SIG WX.
&&
.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE COLD FRONT WILL TRACK
EASTWARD ACROSS THE GREAT LAKES AND EVENTUALLY THE NORTHEAST TODAY
INTO THIS EVENING...BRINGING SHOWERS WITH LOCALLY HEAVY RAINFALL. A
SECOND COLD FRONT WILL PASS THROUGH FRIDAY NIGHT...BRINGING MUCH
COLDER TEMPERATURES FOR THE WEEKEND. UNSETTLED WEATHER WILL LINGER
THROUGH AT LEAST SATURDAY...AS LOW PRESSURE FORMS OVER NEW ENGLAND.
MINIMUM RELATIVE HUMIDITY VALUES WILL BE AROUND 65 TO 80 PERCENT
THIS AFTERNOON...RISING TO BETWEEN 85 AND 100 PERCENT TONIGHT. RH
VALUES WILL DROP TO A MINIMUM OF AROUND 45 TO 55 PERCENT FRIDAY
AFTERNOON.
WINDS TODAY WILL BE GENERALLY SOUTH AROUND 5 TO 10 MPH...BECOMING
SOUTH-SOUTHWEST THIS EVENING. WINDS ON FRIDAY WILL CONTINUE TO BE
SOUTH-SOUTHWEST INCREASING TO 10 TO 15 MPH WITH GUSTS TO 25 MPH.
&&
.HYDROLOGY...
THE FLOOD WATCH FOR THE EASTERN CATSKILLS...SCHOHARIE VALLEY...AND
THE CENTRAL AND MOHAWK VALLEY HAS BEEN EXTENDED UNTIL 8 PM. ALSO
EXPANDED THE WATCH TO INCLUDE SOUTHERN HERKIMER COUNTY...WHICH HAS
HAD HEAVY RAIN OVER THE PAST FEW DAYS. ADDITIONAL SHOWERS WITH
SCATTERED THUNDERSTORMS...WILL PRODUCE HEAVY DOWNPOURS TODAY INTO
THIS EVENING. SINCE MODERATE TO HEAVY RAINFALL OCCURRED ACROSS THE
CATSKILL...SCHOHARIE...AND MOHAWK BASINS RECENTLY...THE POTENTIAL
FOR ADDITIONAL HEAVY RAINFALL WARRANTS THE EXTENSION OF THE FLOOD
WATCH.
AVERAGE AREAL RAINFALL OF ONE TO TWO INCHES IS EXPECTED TODAY
THROUGH THIS EVENING...WITH ISOLATED AMOUNTS UP TO THREE INCHES
POSSIBLE WHERE MORE PERSISTENT DOWNPOURS AND/OR THUNDERSTORMS OCCUR.
RIVER FLOODING IS NOT ANTICIPATED OUTSIDE THE FLOOD WATCH AREA DUE
TO LESS RAINFALL OVER THE PAST FEW DAYS. HOWEVER...LOCALIZED FLASH
FLOODING OR POOR DRAINAGE FLOODING IS POSSIBLE ANYWHERE IN THE AREA
TODAY...BUT SHOULD BE ISOLATED.
DRY WEATHER WILL BRIEFLY RETURN FOR FRIDAY...HOWEVER ANOTHER LOW
PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE NORTHEAST ON
SATURDAY...ALTHOUGH THE POTENTIAL FOR HEAVY RAIN WILL BE LESS WITH A
COOLER AIR MASS IN PLACE. RAINFALL MAY BE MODERATE THIS WEEKEND
WHICH SHOULD NOT CAUSE TOO MANY ADDITIONAL HYDRO PROBLEMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ038-040-047>052-058-
059-063-064.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...GJM
AVIATION...GJM
FIRE WEATHER...JPV
HYDROLOGY...JPVHazardous weather outlook, Sep 29, 4:03 AM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
503 AM EDT THU SEP 29 2011
CTZ001-013-MAZ001-025-NYZ032-033-039-041>043-053-054-060-061-065-066-
082>084-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
503 AM EDT THU SEP 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...RENSSELAER...
COLUMBIA...AND DUTCHESS COUNTIES IN EAST CENTRAL NEW
YORK...NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL INTO THIS EVENING. HEAVY DOWNPOURS COULD LEAD TO
ISOLATED FLASH FLOODING OR MINOR FLOODING OF POOR DRAINAGE AND
URBAN AREAS.
THERE IS A LOW PROBABILITY FOR THUNDERSTORMS TO PRODUCE
LOCALIZED STRONG GUSTY WINDS. INDIVIDUAL THUNDERSTORMS WILL TRACK
FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ038-040-047>052-058-059-063-064-301100-
SOUTHERN HERKIMER-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-
503 AM EDT THU SEP 29 2011
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE
VALLEYS...THE CAPITAL DISTRICT WEST OF THE HUDSON RIVER...AND THE
EASTERN CATSKILLS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL INTO THIS EVENING. HEAVY DOWNPOURS COULD LEAD TO
ISOLATED FLASH FLOODING OR MINOR FLOODING OF POOR DRAINAGE AND
URBAN AREAS. RIVER FLOODING IS ALSO POSSIBLE.
THERE IS A LOW PROBABILITY FOR THUNDERSTORMS TO PRODUCE
LOCALIZED STRONG GUSTY WINDS. INDIVIDUAL THUNDERSTORMS WILL TRACK
FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.
In the hours before
Special weather statement, Sep 29, 4:48 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
548 AM EDT THU SEP 29 2011
NYZ032-033-038-039-082-291030-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
548 AM EDT THU SEP 29 2011
...SHOWERS WITH HEAVY DOWNPOURS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 541 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS PRODUCING HEAVY RAINFALL. THESE SHOWERS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTH OF AMSTERDAM TO 17 MILES
SOUTH OF SPECULATOR TO 14 MILES SOUTHEAST OF OLD FORGE...AND MOVING
NORTH AT 40 MPH.
THE SHOWERS WILL BE NEAR...
SACANDAGA CAMPGROUND...NORTHAMPTON BEACH PUBLIC CAMPGROUND...MOFFITT
BEACH CAMPGROUND AND WELLS BY 555 AM EDT
LIMEKILN LAKE CAMPGROUND AND ALGER ISLAND PUBLIC CAMPGROUND BY 600 AM
EDT
INLET...SPECULATOR AND EAGLE BAY BY 605 AM EDT
LEWEY LAKE CAMPGROUND BY 610 AM EDT
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH COULD FALL IN A SHORT
AMOUNT OF TIME. RUNOFF FROM THE RAINFALL WILL LEAD TO PONDING OF
WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS AND LOW LYING AREAS.
LAT...LON 4377 7424 4373 7421 4310 7411 4300 7417
4306 7463 4349 7500 4403 7485
TIME...MOT...LOC 0946Z 192DEG 36KT 4308 7416 4338 7436
4358 7484
JPVSpecial weather statement, Sep 29, 5:02 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 AM EDT THU SEP 29 2011
NYZ048>053-291045-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
EASTERN ALBANY NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
602 AM EDT THU SEP 29 2011
...SHOWERS WITH HEAVY RAINFALL MOVING THROUGH
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS PRODUCING HEAVY RAIN. THESE SHOWERS WERE LOCATED
ALONG A LINE EXTENDING FROM ALTAMONT TO 6 MILES SOUTHWEST OF
SELKIRK...OR ALONG A LINE EXTENDING FROM ROTTERDAM TO 11 MILES SOUTH
OF DELMAR...AND MOVING NORTH AT 45 MPH.
THE SHOWERS WILL BE NEAR...
NISKAYUNA...EAST GREENBUSH...EAST GLENVILLE AND COLONIE BY 610 AM EDT
RENSSELAER...BURNT HILLS AND ALBANY BY 615 AM EDT
WYANTSKILL...WYNANTSKILL AND MENANDS BY 620 AM EDT
RAINFALL AMOUNTS UP TO ONE HALF INCH COULD FALL IN A SHORT AMOUNT OF
TIME. THIS COULD LEAD TO PONDING OF WATER ON ROADS AND OTHER POOR
DRAINAGE LOCATIONS AND LOW LYING AREAS.
LAT...LON 4300 7391 4286 7352 4253 7369 4246 7392
4269 7409
TIME...MOT...LOC 1001Z 198DEG 37KT 4280 7397 4252 7383
JPVSpecial weather statement, Sep 29, 5:28 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 AM EDT THU SEP 29 2011
NYZ041>043-083-084-291130-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
628 AM EDT THU SEP 29 2011
...SHOWERS WITH HEAVY RAINFALL MOVING THROUGH
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS PRODUCING HEAVY RAIN. THESE SHOWERS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF INDIAN LAKE TO 13
MILES SOUTHWEST OF WARRENSBURG TO SARATOGA SPRINGS...AND MOVING
NORTHEAST AT 35 MPH.
THE SHOWERS WILL BE NEAR...
LAKE LUZERNE CAMPGROUND...NORTH CREEK AND JOHNSBURG BY 635 AM EDT
WEST GLENS FALLS AND GLENS FALLS BY 640 AM EDT
WARRENSBURG...LAKE GEORGE VILLAGE...HUDSON FALLS AND GLENS FALLS BY
645 AM EDT
CHESTERTOWN BY 655 AM EDT
RAINFALL AMOUNTS UP TO ONE HALF INCH COULD FALL IN A SHORT AMOUNT OF
TIME. THIS COULD LEAD TO PONDING OF WATER ON ROADS AND OTHER POOR
DRAINAGE LOCATIONS AND LOW LYING AREAS.
LAT...LON 4371 7356 4336 7332 4306 7378 4337 7411
4373 7418 4379 7366
TIME...MOT...LOC 1026Z 230DEG 30KT 4372 7412 4343 7400
4312 7368
JPVLocal storm report, Sep 29, 5:29 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
629 AM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD WAWARSING 41.76N 74.36W
09/29/2011 ULSTER NY LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO FLASH FLOODING
&&
FRUGISSpecial weather statement, Sep 29, 6:49 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
749 AM EDT THU SEP 29 2011
MAZ001-025-NYZ061-291245-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
749 AM EDT THU SEP 29 2011
...A STRONG THUNDERSTORM IN
SOUTHWEST AND CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
EXTREME NORTHEAST COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
HOUSATONIC...OR ABOUT OVER GREAT BARRINGTON...AND MOVING NORTHEAST AT
25 MPH.
VERY HEAVY RAINFALL WILL LIKELY LEAD TO PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS.
THE THUNDERSTORM WILL BE NEAR...
LENOX AND LEE BY 805 AM EDT...
PITTSFIELD BY 820 AM EDT.
LAT...LON 4259 7330 4244 7303 4217 7333 4228 7351
TIME...MOT...LOC 1148Z 222DEG 20KT 4228 7338
KL
Flash Flood, Dutchess
- When
- September 29, 7:28 AM EST to 1:30 PM EST
- Where
- Dutchess County, 0.57 mi NNW of Poughquag to 0.35 mi N of Poughquag
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 41.608, -73.683
Route 216 at Main Street in the Town of Beekman was closed due to flooding.
Flood, Ulster
- When
- September 29, 12:30 PM EST to 6:30 PM EST
- Where
- Ulster County, 0.95 mi E of Bruceville to 1.07 mi NE of Bruceville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 41.827, -74.112
Route 213 between Creek Locks Road and Mountain Road was closed due to flooding in Rosendale in the the Town of Ulster.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, September 29 to 30, 20111 death · $10,000 · 5 events
- High Wind in Iowa, September 29, 2011$525,000 · 51 kt wind · 4 events
- Coastal Flood in New Jersey, September 29, 2011$300,000 · 4 events
- Hail and Damaging Winds in Texas, September 29, 2011$170,000 · 1 in hail · 9 events
- Wildfire in Iowa, September 29, 20111 injured · $115,000 · 4 events
- High Wind in Michigan, September 29 to 30, 2011$112,000 · 65 kt wind · 12 events
- Damaging Winds in Texas, September 29, 2011$80,000 · 61 kt wind · 9 events
- Coastal Flood in Pennsylvania, September 29, 2011$50,000 · 3 events
- Hail and Strong Wind in Wisconsin, September 29 to 30, 2011$21,000 · 0.75 in hail · 12 events
- Hail and Damaging Winds in New Jersey, September 29, 2011$25,000 · 61 kt wind · 7 events
- High Wind in Wisconsin, September 29 to 30, 2011$30,000 · 60 kt wind · 3 events
- Marine High Wind in Lake Superior, September 29, 201160 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347098, 347096.